Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 21, 2003, 6:54 PM EDT for Bradford County, Susquehanna County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2003, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 21, 2003, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 46 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 212259 FFWBGM PAC015-115-220200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 654 PM EDT SAT JUN 21 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 1000 PM EDT. * AT 647 PM EDT...DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER BRADFORD COUNTY AND SUSQUEHANNA COUNTY. THE HIGHEST RADAR RAINFALL ESTIMATES OF BETWEEN AN INCH AND A HALF AND TWO INCHES IN THE LAST 6 HOURS WERE IN NORTHERN BRADFORD AND NORTHWEST SUSQUEHANNA COUNTIES. THIS RAINFALL HAS CAUSED FLOODING OF MANY ROADS IN BRADFORD COUNTY. PERIODS OF RAIN, HEAVY AT TIMES, WILL CONTINUE THIS EVENING. RAINFALL AMOUNTS BETWEEN 7 AND 10 PM COULD BE UP TO ANOTHER INCH. RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE IN AND AROUND THE ABOVE MENTIONED LOCATIONS. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ LAT...LON 4199 7691 4164 7685 4167 7551 4198 7554 CHAMPNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:00 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 21, 2:00 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 200 PM EDT SAT JUN 21 2003 CLOSED UPPER LOW SPINNING OVER PA/MD WITH SOUTHEASTERLY FLOW IMPORTING ATLANTIC MOISTURE INTO NORTHEASTERN US. 60F ISODROSOTHERM BEING PULLED TOWARD ABE. TEMPS COLD ENOUGH ALOFT TO DESTABILIZE ATMOSPHERE OVER EASTERN NY AND PA. THIS HAS ALLOWED FOR THUNDER TO DEVELOP AMIDST THE OCCASIONAL RAIN COVERAGE...NEAR LEFT FRONT QUADRANT OF UL JET AND GOOD LL QG FORCING. 6Z GFS RUN LOOKED TOO STRONG WITH THE CLOSED LOW FORECAST FOR 12Z. NGM AND ETA LOOKED BETTER, AND PROVIDED A MORE REALISTIC FORECAST TREND. SAT IR SHOWS CLOUD TOPS HAVE WARMED SLIGHTLY OVER THE LAST SEVERAL HOURS WHICH IS MORE IN LINE WITH ETA/NGM TREND. WITH STRONGEST WIND FLOW NOW SOUTH AND EAST OF THE LOW IT SHOULD BE OPENING UP A BIT AND MOVING OUT. GFS WAS STRENGTHENING THE LOW THROUGH EARLY MONDAY WHICH SEEMS COUNTERINTUITIVE. WE LOOK FOR OCCASIONAL RAIN TO CONTINUE THROUGH TONIGHT ACROSS MUCH OF FA...HEAVY AT TIMES OVER FFA AREA. ETA DEVELOPS A BULLSEYE OF STRONG OMEGA LIFT ALONG NY/PA BORDER OVERNIGHT SUGGESTING A SECONDARY BURST. FLOW OF ATLANTIC IS NOT AS FAVORABLE THEN...HOWEVER KEEPING FFA IN EFFECT THROUGH EARLY SUN IS PRUDENT GIVEN AMOUNT OF FORCING FORECAST. WESTERN AND NORTHERN FA SHOULD IMPROVE RAPIDLY BY NOON SUNDAY AS THE CLOSED LOW DRIFTS EASTWARD. EASTERN FA WILL REMAIN MOSTLY CLOUDY AND HAVE THE BEST CHANCE FOR SHOWERS...PARTICULARLY DURING THE AFTERNOON AS TEMPS CLIMB TOWARD LOWER 70S. ATMOSPHERE WILL BE SLIGHTLY UNSTABLE SO SEEMS JUSTIFIED TO ADD A CHANCE FOR THUNDER EAST AND SOUTH. JUST KEEPING A CHANCE POP FOR THE FIRST HALF OF DAY ACROSS WESTERN ZONES (BORDERING BUF AND CTP). ETA IS VERY SLOW TO ROTATE LOW LEVEL MOISTURE OUT OF FA ON MON. BELIEVE THIS IS OVERDONE WITH CLOSED LOW WELL OFF COAST. ONE DOES NOT NEED TO TRAVEL TOO FAR NORTHWEST ON THE SFC MAP TO FIND MOSTLY SUNNY SKIES. WILL STICK WITH MOSTLY SUNNY HERE BUT WILL BACK OFF A BIT ON TEMPS. EXTENDED (MON NIGHT - SATURDAY) UPPER LEVEL RIDGE ACROSS THE AREA THROUGH MID WEEK. SUMMER LIKE TEMPS FOR THE REGION MID AND UPPER 80S. WITH ALL THE WET GROUND FROM YESTERDAYS AND TODAYS RAIN THIS MOISTURE COUPLED WITH NEXT WEEKS AFTN HEATING SHOULD SPAWN AN ISOLATED AFTN TSTM...BUT FOR NOW WILL STICK WITH THE CURRENT FCST OF ONLY CHC FOR SHOWERS AND THUNDERSTORMS LATE TUESDAY AFTERNOON AND EVENING WITH THE PASSAGE OF AN H5 SHORT WAVE, AND AGAIN ON THURSDAY WITH FROPA. MRF ON SATURDAY SHOWS A BROAD H5 TROF APPROACHING SO WILL START THE NEW PERIOD WITH PC/CHC SHOWER. .BGM...FLOOD WATCH TODAY AND TONIGHT... NYZ044-045-046-055-056-057-062 AND ALL OF NORTHEAST PA. PADAVONA...PUBLIC CHIARAMONTE...AVIATION/EXTENDED
Hazardous weather outlook, Jun 21, 4:40 AM EDT, 14 hours 14 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-211030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 440 AM EDT SAT JUN 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A FLOOD WATCH REMAINS IN EFFECT FOR TODAY AND TONIGHT ACROSS NORTHEAST PENNSYLVANIA...THE SUSQUEHANNA REGION OF NEW YORK AND THE WESTERN CATSKILLS. AN UPPER LEVEL STORM SYSTEM WILL TRACK SLOWLY ACROSS MARYLAND TODAY...AND STALL OFF THE DELMARVA PENNISULA BY TONIGHT. THIS STORM HAS ALREADY DUMPED BETWEEN 1 AND 4 INCHES OF RAIN IN THE WATCH AREA...AND COULD PRODUCE ADDITIONAL HEAVY RAINS THROUGH TONIGHT. RAINFALL AMOUNTS COULD BECOME HEAVY ENOUGH TO CAUSE ADDITIONAL SMALL STREAM FLOOD PROBLEMS AND BRING A FEW POINTS ALONG THE SUSQUEHANNA RIVER TO AT OR SLIGHTLY ABOVE FLOOD STAGE OVER THE COURSE OF THIS WEEKEND. FOR MORE DETAILS ON THE FLOOD THREAT...SEE THE FLOOD WATCH STATEMENT ISSUED BY THIS OFFICE AT 430 AM...AWIPS ID FFABGM...WMO HEADING WGUS61 KBGM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. NICOSIA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:54 PM EDT | Flash Flood Warning | BGM | Bradford, Susquehanna | 3 hr |
| Jun 21, 6:11 PM EDT | Flash Flood Warning | BGM | Pike | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.